Alert archive / Texas / Flash Flood Warnings in 2002

Flash Flood Warning 47, NWS Fort Worth, TX

October 19, 2002Hunt County, Texas

NWS Fort Worth, TX issued this flash flood warning at Oct 19, 2002, 5:49 AM CDT for Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2002, 5:49 AM CDT (10:49 UTC)
Expired
Oct 19, 2002, 8:45 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 122 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2002-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2002-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 191049
FFWFTW
TXC231-191345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
545 AM CDT SAT OCT 19 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUNT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 845 AM CDT

* AT 545 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT
  MODERATE TO HEAVY RAIN CONTINUED ACROSS THE EASTERN HALF OF HUNT
  COUNTY. RUNOFF FROM THE EARLIER HEAVY RAIN...AND ANY ADDITIONAL   
  RAIN...WILL RESULT IN MORE FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. 
MOVE TO HIGHER GROUND.


LAT...LON 3286 9626 3286 9601 3336 9585 3333 9625

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 5:01 AM CDT, 48 minutes earlier.

Area forecast discussion, Oct 19, 5:01 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT SAT OCT 19 2002

A LARGE AREA OF RAIN AND THUNDERSTORMS CONTINUE TO MOVE ACROSS
NORTH TEXAS THIS MORNING. THIS AREA OF RAIN IS EXPECTED TO MOVE
EASTWARD TODAY.  SATELLITE WATER VAPOR IMAGERY SHOWS THAT THE
UPPER LOW OVER SOUTHEASTERN NEW MEXICO IS MOVING EASTWARD. THIS
LOW IS FORECAST TO OPEN UP AND TREK OFF TO THE EAST AND NORTHEAST
ACROSS OKLAHOMA BY 12Z SUNDAY...AND INTO ARKANSAS BY 00Z MONDAY.
GIVEN THAT THE GROUND IS SATURATED ACROSS THE NORTH CENTRAL AND
NORTHEASTERN PARTS OF NORTH TEXAS...WHERE 2 TO 4 INCHES OF RAIN HAS
FALLEN SINCE 18Z FRIDAY...AND THERE IS THE POTENTIAL FOR ADDITIONAL
HEAVY RAIN TODAY...HAVE ISSUED A FLOOD WATCH FOR THOSE AREAS.  THE
FLOOD WATCH IS IN EFFECT GENERALLY ALONG AND NORTHEAST OF A
BOWIE...TO GLEN ROSE...TO CANTON LINE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS TODAY...SEE THE HAZARDOUS WEATHER OUTLOOK FOR
DETAILS. THE RAIN CHANCES WILL BE ENDING FROM THE WEST LATE TONIGHT
AND SUNDAY MORNING AS THE UPPER LOW MOVES OFF TO THE EAST.  THE
NEXT CHANCE OF RAIN AFTER SUNDAY MORNING...WILL BE THURSDAY AND
FRIDAY.

FCSTID = 58
DFW   74  55  68  52 / 100  70  10   0
ACT   76  58  73  54 / 100  70  10   0
PRX   71  54  68  47 / 100  70  10   0
DTO   73  54  69  49 / 100  70  10   0
TKI   73  54  69  49 / 100  70  10   0
DAL   74  55  69  52 / 100  70  10   0
TRL   74  56  69  52 / 100  70  10   0
CRS   74  57  71  53 / 100  70  10   0
TPL   77  58  74  54 / 100  70  10   0

.FWD...FLOOD WATCH FOR TODAY FOR ZONES TXZ091>095...TXZ102>107...
TXZ117>123...TXZ131>134.
Hazardous weather outlook, Oct 18, 10:47 PM CDT, 7 hours 2 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-192015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1047 PM CDT FRI OCT 18 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLOOD WATCH IS IN EFFECT TONIGHT FOR THE NORTHERN HALF OF NORTH
TEXAS. HEAVY RAIN WILL CONTINUE TO MOVE ACROSS NORTH TEXAS AS A LINE
OF STRONG THUNDERSTORMS MOVES IN FROM THE WEST. AN ADDITIONAL 2 TO 4
INCHES IS POSSIBLE IN THE WATCH AREA OVERNIGHT.

A FEW STORMS MAY ALSO APPROACH SEVERE LIMITS...MAINLY FROM WIND
GUSTS NEAR 60 MPH...FOR AREAS WEST OF I-35. ADDITIONALLY...CLOUD TO
GROUND LIGHTING WILL CREATE A HAZARD OVERNIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED BY MIDNIGHT FOR AREAS
WEST OF A LINE FROM BOWIE...TO LAMPASAS.

.DAYS TWO THROUGH SEVEN...
THE RAIN AND THUNDERSTORMS WILL END FROM WEST TO EAST ACROSS THE
AREA DURING THE MORNING HOURS SATURDAY AND NO HAZARDOUS WEATHER IS
ANTICIPATED BEYOND THE EARLY MORNING HOURS.

In the hours before

Local storm report, Oct 19, 3:45 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CDT SAT OCT 19 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0155 PM    4 S ROMNEY                TX   FLOOD
10/18/02   EASTLAND                       US 183 FLOODED AT SABANA
                                          RIVER

0435 PM    EASTLAND                  TX   FLOOD
10/18/02   EASTLAND                       CITY STREET BARRICADED
                                          DUE TO HIGH WATER

0507 PM    DALLAS                    TX   FLOOD
10/18/02   DALLAS                         SEVERAL CITY STREETS
                                          CLOSED DUE TO HIGH
                                          WATER

0509 PM    2 N SAGINAW               TX   FLOOD
10/18/02   TARRANT                        US 287 AND OLD DECATUR RD
                                          UNDER WATER

0554 PM                              TX   FLOOD
10/18/02   PARKER                         ROAD CLOSURES DUE TO
                                          HIGH WATER

0615 PM    PEASTER                   TX   FLOOD
10/18/02   PARKER                         SEVERAL SMALL ROADS
                                          FLOODED OFF OF FM 920

0915 PM                              TX   FLOOD
10/18/02   DALLAS                         SEVERAL INTERCHANGES
                                          AND ON-RAMPS FLOODED

0108 AM    2 S BONHAM                TX   FLOOD
10/19/02   FANNIN                         WATER OVER HWY 78 SOUTH
                                          OF BONHAM

0230 AM    CADDO MILLS               TX   FLOOD
10/19/02   HUNT                           NUMEROUS WATER RESCUES
                                          BETWEEN ROYCE CITY AND
                                          CADDO MILLS...HWY 66 AND
                                          FM 36

0230 AM    4 N GREENVILLE            TX   FLOOD
10/19/02   HUNT                           WATER RESCUE ON US 69
                                          NORTH OF GREENVILLE

0302 AM    ROYSE CITY                TX   FLOOD
10/19/02   ROCKWALL                       HWY 66 AND FM 35 FLOODED

0305 AM    MELISSA                   TX   FLOOD
10/19/02   COLLIN                         HWY 5 AND HWY 121 FLOODED
                                          NEAR MELISSA

0305 AM    FARMERSVILLE              TX   FLOOD
10/19/02   COLLIN                         WATER RESCUES OF
                                          MOTORISTS AT US 380 AND
                                          HWY 78 INTERCHANGE

0328 AM    PARIS                     TX   FLOOD
10/19/02   LAMAR                          HIGH WATER ON FM 905 NEAR
                                          SE LOOP 286
Local storm report, Oct 19, 4:31 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
431 AM CDT SAT OCT 19 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....
Local storm report, Oct 19, 4:35 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 AM CDT SAT OCT 19 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0340 AM    KAUFMAN                   TX   WIND DAMAGE
10/19/02   KAUFMAN                        NUMEROUS ROOFS BLOWN
                                          OFF CITY BUSINESSES.
                                          SEVERE WINDOWS BROKEN
                                          OR SHATTERED. NUMEROUS
                                          STREET AND HIGHWAY
                                          SIGNS BLOWN DOWN.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 2:51 AM CDTFlash Flood WarningFWDCollin, Dallas, Hunt, Rockwall3 hr
Oct 19, 3:43 AM CDTSevere Thunderstorm WarningFWDKaufman, Van Zandt62 min
Oct 19, 3:44 AM CDTFlash Flood WarningFWDDelta, Fannin, Lamar3 hr
Oct 19, 7:30 AM CDTFlash Flood WarningFWDHopkins, Rains, Van Zandt3 hr

Nearby

Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.